Tuesday, November 4, 2008

Heroin's Gone, For Now

My daughter is now clean and I mean really clean. She's like an angry ex-smoker on steriods. She's not on prozac and she's weaned herself off the seboxone. She reduced her dose for a couple of weeks, walked around for a couple of days with cramping legs and then she was over it. Now, she's like a bull in a china shop-everyday's a bad day. She's gained about 30 pounds and feels like everyone's looking at her because she's fat. She's not fat she's normal. She actually looks like a normal, healthy girl...not a heroin-bloated, acne, sores, bruises, skin and bones addict. I wanted to say to her "Geez, did you ever worry about people looking at you when you were nodding off, or when you didn't wash your hair or change your clothes?" But I don't...I just tell her she looks great! I don't really know what to say to her...she's miserable. Nothing makes her happy...nothing makes her laugh...I wish she was happy I really do. Can recovering addicts be happy normally? I'm going to take her back to her psychiatrist maybe he'll try something besides prozac. Any ideas?

8 comments:

mother of drug addict said...

Lots of prayer and keep doing what your doing, I wish you both all the best.

Fractalmom said...

it takes about two years for the 'junkieness' to get completely out of them and for their brains to recover.

the prozac might be a good idea to start back on for the two years so she doesn't relapse?

most junkies use to escape mentally. she seems at risk for that as a relapse.

she is going to HAVE to find something that makes her feel heppy or she WILL go back to heroin.

is her psychiatrist an expert on heroin addiction? cause if not, he/she might be a waste of money...,just a thought,.

Meg said...

from my experience it just takes time. try to keep her busy, do things with her and spend time with her.

My Daughter's Addiction said...

Thank you for your prayers and comments. She just stopped taking her prozac said it made her feel wierd...

Luckily her psychiatrist is an addiction specialist...and when she sees him again first he's going to be very disappointed that she stopped taking her medicine [prozac and seboxone too]. She is working about 20 hours a week and I'm trying to convince her to go to a local community college in January.

Once her Doctor gets her on something for her axiety-depression...she'll probably want to go to school.

She said she wants to be a counselor or a psychiatrist who specializes in addiction. She'd probably be a good one since she knows all about it. Thank you for your comments.

At this point I don't want to say that's she doing good...I'm too scared. But I think she's okay.

Anonymous said...

Same anonymous here that likes to stir up trouble on your page... :)

Just a word of adivce, if she doesn't like Prozac she should not take it. SSRI's are very addictive (takes a while to get hooked, but hard to come off of) and if you think coming off smack is hard, try quitting prozac... Google "prozac brain zaps" (which can last for months or longer) for one of the not-so-fun consequences. If she takes an SSRI for any substantial amount of time, expect her to be on it for life. I took Paxil for a few days, did some research, and said, "No way, sir." Nasty stuff; sometimes necessary, but if it's not helping, I wouldn't risk it. My fiancee tried to quit Lexapro recently and couldn't believe how bad the zaps were... caved in a matter of hours, scared to try again.

Better to busy her with other things like hobbies and work and school.

My Daughter's Addiction said...

Hey Anonymous ...stir it up :)
I googled the brain zap thing...I found alot of Youtube videos too...Shocking... You're absolutely right...

The strange thing is that she said she didn't want to take prozac because it made her feel weird..weird in the head. I vaguely remember her saying something about her head humming. She also had strange thoughts and thoughts of suicide, etc.

When she discussed these feelings with her psychiatrist he increased her dose. She took it for a while but said she really didn't like the way it made her feel in the head...I told her she couldn't just stop taking it and that maybe her Doctor could tell her how to stop...she never talked to her Doctor she just reduced the dose...and...then stopped taking it altogether. Then one day just announced that she wasn't taking prozac anymore...

I asked her if she wanted to go back to her Doctor to try something different-she said no. She said she didn't need anything. I think she's fine-no heroin, no prozac, no seboxone.

Hopefully, she'll start school and never need any medication. She wants to study psychology. She probably knows more about it than i do at this point.

Anonymous said...

That's good. I told my fiancee she would probably have to taper her SSRI dose slowly... but she's been having (unrelated, I think) migraines for the last two weeks, so I guess now is a bad time to tamper with meds.

Tell your daughter good luck, from a E-stranger, on going to school. Though I still wish H was legal (in which case I would do it), it is not, so you have to learn to do without; drugs are not worth prison time, no matter how unjust that prison time is. You can get away from the addiction, just takes time and, most importantly, a new focus in life on something you care about. For me it was writing.

My Daughter's Addiction said...

Anonymous.....and your writing is very good.

I'm sorry your fiancee has to go through that.

While looking around for info on SSRI's I ran across this youtube video she talks about over-the-counter medicines that might help while tapering off anti-depressants [5htp [serotonin], L-tyrosene [dopamine], and b-vitamins.

http://www.youtube.com/watch?v=gk3mNOy__aM

Take care.